May 3, 2008
I currently take combivir, viramune, and acyclovir. I also am having problems with crohns disease so the GI doc wants to give me 6mp, an autoimmune drug. Will this cause problems since I am HIV positive?
| Response from Dr. Holodniy
There are sporadic cases of people with HIV infection having been given 6MP for leukemia or inflammatory bowel syndrome treatment. 6MP will decrease your blood counts. This has to be done extremely carefully and I would recommend tight coordination and follow-up (frequent blood counts) between your HIV and GI docs. I might consider changing your HIV regimen (getting rid of the combivir, AZT) as this can affect your blood counts.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.